Florida, 2005Damaging Wind in Florida, June 2, 2005
June 2, 2005 · NWS MFL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 2, 2:30 AM EST, 8 hours 45 minutes earlier.
Area forecast discussion, Jun 2, 2:30 AM EST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
330 AM EDT THU JUN 2 2005
.DISCUSSION...MID/UPPER TROUGH OVER THE GULF OF MEXICO THIS MORNING
WILL FINALLY LIFT OUT TONIGHT/FRI. UNTIL IT DOES SO...THUNDERSTORMS
WILL CONTINUE TO BE A GOOD POSSIBILITY ACROSS ALL OF SOUTH FL
TODAY. AIRMASS OVER SOUTH FL IS ACTUALLY RECOVERING FROM
YESTERDAYS CONVECTION AT THIS EARLY HOUR. TEMPS HAVE RISEN 2
DEGREES SINCE MIDNIGHT...AND DEWPOINTS HAVE RECOVERED BACK INTO
THE VERY STEAMY UPPER 70S SE COAST TO THE L/M 70S ELSEWHERE. THIS
TROPICAL AIRMASS IN CONCERT WITH UPPER LEVEL DIVERGENCE AHEAD OF
THE GULF TROUGH WILL SUPPORT NUMEROUS SHOWERS/STORMS ACROSS THE
AREA TODAY. SPC HAS TAKEN THE LOCAL AREA OUT OF SLIGHT RISK FOR
SEVERE STORMS TODAY...SINCE THE MID LEVEL FLOW WILL BE STRONGEST
TO OUR NORTH. STILL...A FEW STRONG STORMS ARE CERTAINLY POSSIBLE
LOCALLY...CONTAINING GUSTY WINDS, VERY HEAVY DOWNPOURS, AND FREQUENT
LIGHTNING STRIKES.
THE TROUGH FINALLY MOVES NE OUT OF THE GULF OF MEXICO TONIGHT/FRI.
FORECAST SOUNDINGS STILL SHOW A MOIST AND UNSTABLE AIRMASS
HOLDING IN PLACE ACROSS THE AREA. WILL KEEP CHANCE POPS ALL AREAS
TONIGHT DUE TO TROUGH AXIS MOVING ACROSS THE AREA. ON FRIDAY...AN
UNSTABLE AIRMASS AND SEA BREEZE CONVERGENCE IS EXPECTED TO SPARK
STORMS ACROSS ESPECIALLY INTERIOR/EAST COAST AREAS IN THE AFTERNOON.
FOR THE WEEKEND AND INTO EARLY NEXT WEEK...ATLANTIC RIDGE BUILDS
IN ACROSS NORTH FLORIDA...PLACING SOUTH FLORIDA IN A PREVAILING SE
FLOW. THIS WILL FAVOR A DRIER PATTERN FOR EAST COAST AREAS. SCATTERED
STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON MAINLY ACROSS
INTERIOR/WEST AREAS.
&&
.MARINE...WINDS ARE EXPECTED TO PREVAIL AT 15 KTS OR LESS THROUGH
THE PERIOD WITH SEAS 4 FT OR LESS.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 88 75 88 77 / 70 50 60 20
FORT LAUDERDALE 88 76 88 78 / 70 50 60 20
MIAMI 88 76 88 78 / 70 50 60 20
NAPLES 87 75 89 75 / 70 50 50 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DFG
Hazardous weather outlook, Jun 2, 8:54 AM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
954 AM EDT THU JUN 2 2005
FLZ063-066>075-022223-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-
MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
954 AM EDT THU JUN 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...STRONG THUNDERSTORMS WITH GUSTY WINDS POSSIBLE TODAY...
THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTH
FLORIDA TODAY. SOME OF THESE STORMS MAY BECOME STRONG WITH WIND
GUSTS TO 45 MPH, HAIL, AND LOCALLY HEAVY RAIN. WIND PROFILES SUGGEST
THAT THERE IS ALSO SOME LIMITED POTENTIAL FOR WEAK TORNADOES AS
WELL. SCATTERED STORMS ARE POSSIBLE INTO THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE URGED TO MONITOR THE WEATHER AND SELF-ACTIVATE IF
NECESSARY.
HANDEL
In the hours before
Special weather statement, Jun 2, 10:26 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1126 AM EDT THU JUN 2 2005
FLZ067-068-071>075-021630-
BROWARD METROPOLITAN-DADE METROPOLITAN-MAINLAND MONROE-PALM BEACH
EASTERN-PALM BEACH WESTERN-WESTERN BROWARD-WESTERN DADE-
1126 AM EDT THU JUN 2 2005
AT 1126 EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM METRO PALM BEACH COUNTY
SOUTHWEST THROUGH THE EVERGLADES IN WESTERN MIAMI DADE COUNTY
PROPAGATING EAST AROUND 10 TO 15 MPH. EXPECT OCCASIONAL
LIGHTNING...GUSTY WINDS TO 50 MPH...AND TORRENTIAL DOWNPOURS.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.
PS
Thunderstorm Wind, Miami-Dade
- When
- June 2, 11:15 AM EST
- Where
- Miami-Dade County, Kendall
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 25.683, -80.317
The ASOS at Tamiami Airport recorded a thunderstorm-related wind gust of 61 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Montana, June 2 to 5, 2005$701,000 · 2 events
- Flood and Hail in Georgia, June 2, 2005$356,000 · 50 kt wind · 10 events
- Tornadoes and Hail in Colorado, June 2, 2005$25,000 · F0 · 45 events
- Hail in Texas, June 2 to 3, 2005$175,000 · 2 in hail · 4 events
- Damaging Wind in Florida, June 2, 2005$60,000 · 60 kt wind · 1 event
- Tornado and Hail in Kansas, June 2, 2005F1 · 12 events
- Hail and Damaging Winds in New Mexico, June 2, 2005$25,000 · 1 in hail · 5 events
- Tornado and Hail in Colorado, June 2, 2005F0 · 22 events
- Hail and Damaging Winds in Texas, June 2 to 3, 20051.75 in hail · 15 events
- Damaging Wind in Alabama, June 2, 2005$19,000 · 55 kt wind · 1 event
- Dense Fog in Kansas, June 2, 200510 events
- Damaging Winds in Texas, June 2 to 3, 200560 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453991.